Alert archive / Kansas / Tornado Warnings in 2010
Tornado Warning 6, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at May 10, 2010, 4:50 PM CDT for Sedgwick County, Kansas. It was in force for 40 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2010, 4:50 PM CDT (21:50 UTC)
- Expired
- May 10, 2010, 5:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 10 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 4:52 PM CDT | TSTM WND GST 60 | Cheney, KS | |
| May 10, 4:53 PM CDT | HAIL 1 | 3 W Garden Plain, KS | |
| May 10, 4:58 PM CDT | TORNADO | 8 N Viola, KS | TORNADO ON THE GROUND WITH 80 MPH WINDS AT SPOTTERS LOCATION. |
| May 10, 5:06 PM CDT | TORNADO | 7 N Viola, KS | TORNADO DAMAGE TO A HOUSE |
| May 10, 5:12 PM CDT | TSTM WND GST 60 | Lake Afton, KS | |
| May 10, 5:16 PM CDT | FUNNEL CLOUD | West Wichita, KS | ASOS REPORTED FUNNEL CLOUD AT THE WICHITA AIRPORT. |
| May 10, 5:26 PM CDT | HAIL 0.88 | Derby, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:25 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 677 m²/s²
- 0-3 km storm-relative helicity
- 749 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
771 WFUS53 KICT 102150 TORICT KSC173-102230- /O.NEW.KICT.TO.W.0006.100510T2150Z-100510T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WICHITA KS 450 PM CDT MON MAY 10 2010 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * TORNADO WARNING FOR... CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 530 PM CDT * AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A CONFIRMED TORNADO 6 MILES SOUTHEAST OF CHENEY...OR 22 MILES EAST OF KINGMAN. DOPPLER RADAR SHOWED THIS TORNADO MOVING EAST AT 65 MPH. * LOCATIONS IMPACTED INCLUDE... DOWNTOWN WICHITA...GODDARD...CLEARWATER...WEST WICHITA...WICHITA MID CONTINENT AIRPORT...HAYSVILLE...SOUTH WICHITA...DERBY... MCCONNELL AIR FORCE BASE...PARK CITY...EAST WICHITA...NORTHEAST WICHITA...GARDEN PLAIN...LAKE AFTON...OAKLAWN...BEL AIRE...KECHI AND JABARA AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3749 9780 3768 9780 3784 9715 3753 9714 TIME...MOT...LOC 2150Z 254DEG 56KT 3756 9772 $$ COOK
4 follow-up statements
752 WWUS53 KICT 102201 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 501 PM CDT MON MAY 10 2010 KSC173-102230- /O.CON.KICT.TO.W.0006.000000T0000Z-100510T2230Z/ SEDGWICK KS- 501 PM CDT MON MAY 10 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL SEDGWICK COUNTY UNTIL 530 PM CDT... AT 458 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO ON THE GROUND 6 MILES NORTH OF VIOLA. THIS TORNADO WAS LOCATED 5 MILES SOUTH OF GODDARD...OR 16 MILES SOUTHWEST OF DOWNTOWN WICHITA...MOVING EAST AT 50 MPH. LOCATIONS IMPACTED INCLUDE... DOWNTOWN WICHITA...GODDARD...WEST WICHITA...WICHITA MID CONTINENT AIRPORT...HAYSVILLE...SOUTH WICHITA...DERBY...MCCONNELL AIR FORCE BASE...PARK CITY...EAST WICHITA...NORTHEAST WICHITA...OAKLAWN...BEL AIRE...KECHI AND JABARA AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3749 9780 3768 9780 3784 9715 3753 9714 TIME...MOT...LOC 2200Z 250DEG 41KT 3759 9759 $$ JAKUB
018 WWUS53 KICT 102208 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 508 PM CDT MON MAY 10 2010 KSC173-102230- /O.CON.KICT.TO.W.0006.000000T0000Z-100510T2230Z/ SEDGWICK KS- 508 PM CDT MON MAY 10 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL SEDGWICK COUNTY UNTIL 530 PM CDT... AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR GODDARD...OR 13 MILES SOUTHWEST OF DOWNTOWN WICHITA...MOVING EAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE... DOWNTOWN WICHITA...WEST WICHITA...WICHITA MID CONTINENT AIRPORT... HAYSVILLE...SOUTH WICHITA...DERBY...MCCONNELL AIR FORCE BASE...PARK CITY...EAST WICHITA...NORTHEAST WICHITA...OAKLAWN...BEL AIRE... KECHI AND JABARA AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3751 9766 3769 9771 3784 9715 3753 9714 TIME...MOT...LOC 2208Z 250DEG 41KT 3762 9748 $$ JAKUB
728 WWUS53 KICT 102213 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 513 PM CDT MON MAY 10 2010 KSC173-102230- /O.CON.KICT.TO.W.0006.000000T0000Z-100510T2230Z/ SEDGWICK KS- 513 PM CDT MON MAY 10 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL SEDGWICK COUNTY UNTIL 530 PM CDT... AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR WICHITA MID CONTINENT AIRPORT...OR 6 MILES SOUTHWEST OF DOWNTOWN WICHITA...MOVING EAST AT 45 MPH. THE POSSIBLE TORNADO COULD BE RAIN WRAPPED AND IMPOSSIBLE TO SEE. LOCATIONS IMPACTED INCLUDE... DOWNTOWN WICHITA...HAYSVILLE...SOUTH WICHITA...DERBY...MCCONNELL AIR FORCE BASE...EAST WICHITA...NORTHEAST WICHITA...OAKLAWN...BEL AIRE...KECHI AND JABARA AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW. && LAT...LON 3751 9760 3770 9766 3784 9715 3753 9714 TIME...MOT...LOC 2213Z 250DEG 41KT 3764 9741 $$ JAKUB
535 WWUS53 KICT 102228 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 528 PM CDT MON MAY 10 2010 KSC173-102238- /O.EXP.KICT.TO.W.0006.000000T0000Z-100510T2230Z/ SEDGWICK KS- 528 PM CDT MON MAY 10 2010 ...THE TORNADO WARNING FOR CENTRAL SEDGWICK COUNTY WILL EXPIRE AT 530 PM CDT... THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA...LARGE HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3751 9760 3770 9766 3784 9715 3753 9714 TIME...MOT...LOC 2228Z 250DEG 41KT 3770 9721 $$ JAKUB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at May 10, 3:19 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 10, 3:19 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 319 PM CDT MON MAY 10 2010 .UPDATE... WE ARE SENDING OUT A QUICK UPDATE TO INCREASE THE THUNDERSTORM CHANCES ACROSS AREAS ALONG AND WEST OF I-35/I-135. COX && .PREV DISCUSSION... /ISSUED 158 PM CDT MON MAY 10 2010/ DISCUSSION... FORECAST UPDATES WILL HIGHLIGHT SIGNIFICANT SEVERE WEATHER POTENTIAL FOR TONIGHT...FOLLOWED BY MORE ROUNDS OF ACTIVE WEATHER FOR TUESDAY NIGHT-THURSDAY. TONIGHT A VOLATILE WEATHER SITUATION FOR THE REGION TODAY. EXPECT STORMS TOO RAPIDLY DEVELOP JUST WEST AND SOUTHWEST OF OUR AREA THIS AFTERNOON...AS MID-LEVEL COOLING FROM VIGOROUS WAVE APPROACHES AND WEAKENS THE CAP. THE STORMS WILL QUICKLY BECOME SEVERE ESPECIALLY FOR LOCATIONS TO THE SOUTH WHERE HIGHER INSTABILITY CAN SUPPORT AND MAINTAIN SUPERCELL STRUCTURE LONGER DUE TOO THE EXTREME SHEAR TRYING TO RIP STORMS APART FURTHER NORTH. STORM MOTION WILL BE MUCH FASTER THAN NORMAL WITH A NORTHEAST MOVEMENT OF 50-55MPH. A FEW STRONG TO VIOLENT TORNADOES WILL BE POSSIBLE ACROSS OKLAHOMA WHICH COULD VENTURE NORTHEAST INTO SOUTHERN KANSAS...MAINLY AFTER 4PM. LONG-LIFE SUPERCELLS WILL BE MORE FAVORABLE ACROSS OKLAHOMA WHERE AMPLE HEATING IS CREATING A BIGGER WARM SECTOR...BUT SOUTHERN KANSAS WILL BE IN CLOSE PROXIMITY SO A RISK STILL EXISTS EVEN WITH A SMALLER/NARROW WARM SECTOR. OTHERWISE ONCE THE MID-LEVEL WIND MAX AND VEERING WINDS FROM UPPER SYSTEM CATCHES UP TO THE CONVECTION IT WILL ALTER THE SHEAR ENVIRONMENT...AND SUPERCELLS COULD EVOLVE INTO A BOWING LINE SEGMENT OF DAMAGING WINDS MAINLY EAST OF THE KANSAS TURNPIKE BY THIS EVENING. TUE-THU FRONTAL BOUNDARY WILL RE-ORGANIZE ITSELF ON TUESDAY AND LIFT NORTHWARD AS A WARM FRONT TUESDAY NIGHT...WITH ELEVATED CONVECTION BECOMING FAVORABLE OVER NIGHT. THE BULK OF THE ACTIVITY LOOKS TO AFFECT MAINLY CENTRAL AND NORTHERN KANSAS AND WILL ASSIGN HIGHER POPS OVER CENTRAL KANSAS. THE COMBINATION OF SHEAR/ELEVATED INSTABILITY COULD YIELD STRONG TO SEVERE STORMS. A STRONG COLD FRONT IS EXPECTED TO SURGE SOUTHWARD INTO CENTRAL KANSAS WEDNESDAY AFTERNOON...SETTING THE STAGE FOR MORE POSSIBLE SEVERE WEATHER. THE FRONTAL BOUNDARY LOOKS TO SLOW DOWN AND BECOME MORE PARALLEL TO MID-UPPER LEVEL FLOW FOR WEDNESDAY NIGHT INTO THURSDAY. IF THIS SIGNAL REMAINS CONSISTENT THEN HEAVY RAIN POTENTIAL WOULD INCREASE ACROSS SOUTH CENTRAL/SOUTHEAST KANSAS. EXTENDED: FRI-MON NEXT UPPER LEVEL SYSTEM LOOKS TO MOVE TOWARDS THE REGION FOR THE FRIDAY/SATURDAY PERIOD WITH FRONTAL BOUNDARY JUST TO THE SOUTH. MOISTURE COULD BEGIN TO OVER RUN THIS BOUNDARY BEGINNING FRIDAY NIGHT INTO SATURDAY...THUS WILL INTRODUCE SOME PRECIPITATION CHANCES. THE WEATHER PATTERN COULD REMAIN UNSETTLED FOR SUNDAY AND MONDAY WITH THE UPPER SYSTEM TAKING ITS TIME TO MOVE ACROSS THE AREA...BUT WILL LEAVE THINGS DRY AT THIS JUNCTURE AND MONITOR LATE MODEL TRENDS FOR SYSTEM TIMING. DAILY TEMPERATURES WOULD FAVOR COOLER THAN NORMAL THIS PERIOD AS SURFACE FRONT REMAINS SOUTH OF KANSAS. JAKUB AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE WHEN THE CEILINGS WILL BE ABLE TO CLIMB INTO THE MVFR CATEGORY IN SOUTH CENTRAL AND SOUTHEAST KANSAS. LATEST VISIBLE IMAGERY WAS SHOWING THE CLEARING LINE STRETCHING FROM DDC TO JWG. BASED ON EXTRAPOLATION...IT APPEARS LIKE THIS CLEARING LINE SHOULD REACH ICT/HUT BETWEEN 21Z AND 22Z. THE REMAINDER OF THE FORECAST AREA MAY REMAIN IN THE IFR CEILINGS DURING THE MAJORITY OF THE AFTERNOON. AT THIS POINT...THE BEST SHOT FOR SIGNIFICANT STORMS BEFORE 00Z WILL BE AT THE HUT/ICT TAF SITES. AFTER 00Z IT LOOKS LIKE THE STORMS SHOULD ARRIVE AT THE CNU TAF SITE. FURTHER NORTH IT LOOKS LIKE THE IFR CEILINGS COULD LINGER WELL INTO TONIGHT...BUT SOME SEVERE HAIL PRODUCING STORMS ARE STILL POSSIBLE MAINLY BETWEEN 22 AND 00Z. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 50 74 60 83 / 40 0 40 40 HUTCHINSON 48 71 57 80 / 40 0 50 50 NEWTON 49 72 57 79 / 50 0 50 50 ELDORADO 51 74 59 80 / 60 10 50 40 WINFIELD-KWLD 52 78 63 83 / 50 10 30 40 RUSSELL 44 67 50 70 / 20 0 60 30 GREAT BEND 45 68 52 81 / 20 0 50 30 SALINA 47 68 52 72 / 40 0 60 60 MCPHERSON 48 70 56 77 / 40 0 50 50 COFFEYVILLE 56 78 64 80 / 80 20 30 20 CHANUTE 55 76 62 78 / 80 10 40 20 IOLA 54 75 61 78 / 80 10 50 30 PARSONS-KPPF 56 78 64 79 / 80 20 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 10, 12:03 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1203 PM CDT MON MAY 10 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-111015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1203 PM CDT MON MAY 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE STILL POSSIBLE IN PORTIONS OF SOUTHEAST KANSAS THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. THERE IS POTENTIAL FOR SIGNIFICANT SEVERE WEATHER THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS...AS A STRONG STORM SYSTEM AND ASSOCIATED DRYLINE MOVE EASTWARD ACROSS THE AREA. ISOLATED TO WIDELY SCATTERED SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL KANSAS AND NORTHWESTERN OKLAHOMA. THESE STORMS WILL MOVE RAPIDLY EAST NORTHEASTWARD AT SPEEDS OF 50 MPH. STRONG WIND SHEAR AND MODERATE INSTABILITY INDICATES THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER WITH ANY OF THESE STORMS...INCLUDING VERY LARGE HAIL...DAMAGING WINDS...AND STRONG...LONG TRACK TORNADOES. THE HIGHEST RISK AREA FOR TORNADOES WILL BE ALONG AND SOUTH OF A LINE FROM WICHITA TO IOLA. THE SEVERE STORMS WILL EXIT FAR SOUTHEASTERN KANSAS LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AREA WIDE TUESDAY NIGHT AS A WARM FRONT LIFTS NORTHWARD INTO THE AREA. LARGE HAIL WILL BE THE MAIN THREAT. SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND NIGHT AS A COLD FRONT MOVES THROUGH AN UNSTABLE AIRMASS ACROSS THE AREA. LOCALLY HEAVY RAINFALL COULD ACCOMPANY THESE STORMS PARTICULARLY WEDNESDAY NIGHT. LINGERING THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/JMC
In the hours before
Local storm report, May 10, 4:37 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
437 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL WALDO 39.12N 98.80W
05/10/2010 E0.50 INCH RUSSELL KS TRAINED SPOTTER
&&
ELDERLocal storm report, May 10, 4:40 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TORNADO 8 WNW NORWICH 37.50N 97.98W
05/10/2010 KINGMAN KS TRAINED SPOTTER
&&
RECLocal storm report, May 10, 4:41 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
441 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TORNADO S GEUDA SPRINGS 37.11N 97.15W
05/10/2010 SUMNER KS EMERGENCY MNGR
&&
ELDERSpecial weather statement, May 10, 4:45 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 445 PM CDT MON MAY 10 2010 KSZ047-102245- BARTON- 445 PM CDT MON MAY 10 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON COUNTY... AT 444 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF GALATIA...OR 18 MILES NORTH OF GREAT BEND...AND MOVING EAST AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. COOK
Local storm report, May 10, 4:46 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
446 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST 2 S NORWICH 37.43N 97.85W
05/10/2010 E100 MPH KINGMAN KS LAW ENFORCEMENT
WINDS OF 75-100 MPH REPORTED.
&&
RECLocal storm report, May 10, 4:49 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
449 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 7 NW NORWICH 37.53N 97.94W
05/10/2010 E1.75 INCH KINGMAN KS LAW ENFORCEMENT
60 MPH WINDS REPORTED ALONG WITH GOLF BALL SIZE HAIL.
0447 PM TSTM WND GST 4 N NORWICH 37.51N 97.85W
05/10/2010 E80 MPH KINGMAN KS TRAINED SPOTTER
&&
ELDERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:20 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 40 min |
| May 10, 3:39 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 66 min |
| May 10, 3:48 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 19 min |
| May 10, 4:09 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 66 min |
| May 10, 4:12 PM CDT | Tornado Warning | ICT | Cowley, Sumner | 33 min |
| May 10, 4:13 PM CDT | Tornado Warning | ICT | Kingman | 32 min |
| May 10, 4:34 PM CDT | Tornado Warning | ICT | Kingman, Sedgwick | 26 min |
| May 10, 4:41 PM CDT | Tornado Warning | ICT | Cowley | 48 min |
| May 10, 4:57 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 20 min |
| May 10, 5:01 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 15 min |
| May 10, 5:08 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 11 min |
| May 10, 5:14 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 31 min |
| May 10, 5:18 PM CDT | Tornado Warning | ICT | Chautauqua, Cowley, Elk | 23 min |
| May 10, 5:22 PM CDT | Areal Flood Warning | ICT | Sedgwick | 3 hr |
| May 10, 5:29 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 61 min |
| May 10, 5:54 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 37 min |
| May 10, 5:57 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 40 min |
| May 10, 6:00 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 30 min |
| May 10, 6:10 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice | 49 min |
| May 10, 6:10 PM CDT | Wind Advisory | ICT | Butler, Cowley, Harper, Harvey, Kingman, Reno and 2 more | 111 min |
| May 10, 6:11 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 23 min |
| May 10, 6:17 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 28 min |
| May 10, 6:23 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 52 min |
| May 10, 6:27 PM CDT | Areal Flood Warning | ICT | Butler, Elk, Greenwood | 99 min |
| May 10, 6:34 PM CDT | Tornado Warning | ICT | Chautauqua | 56 min |
| May 10, 6:36 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 40 min |
| May 10, 6:38 PM CDT | Severe Thunderstorm Warning | ICT | Wilson, Woodson | 62 min |
| May 10, 6:57 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 49 min |
Nearby
Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.